Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 82, NWS El Paso, TX

July 13, 2007Grant County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Jul 13, 2007, 4:19 PM MDT for Grant County, New Mexico. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2007, 4:19 PM MDT (22:19 UTC)
Expired
Jul 13, 2007, 5:00 PM MDT
In force
41 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

County Grant County, NM

The radar

The Tucson radar (KEMX), 225 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 10.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-331 J/kg
Mixed-layer LCL
1747 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-83 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEPZ 132218
SVREPZ
NMC017-132300-
/O.NEW.KEPZ.SV.W.0082.070713T2219Z-070713T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
419 PM MDT FRI JUL 13 2007

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL GRANT COUNTY IN SOUTHWEST NEW MEXICO...

* UNTIL 500 PM MDT

* AT 417 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BUCKHORN...OR ABOUT 31 MILES NORTHWEST OF SILVER CITY...AND MOVING
  SOUTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLIFF AND GILA BY 500 PM MDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3316 10874 3300 10884 3287 10857 3307 10845

$$
PIEPER
1 follow-up statement
000 
WWUS54 KEPZ 132258
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
458 PM MDT FRI JUL 13 2007

NMC017-132307-
/O.EXP.KEPZ.SV.W.0082.000000T0000Z-070713T2300Z/
GRANT NM-
458 PM MDT FRI JUL 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GRANT COUNTY
EXPIRES AT 500 PM MDT...

THE WARNED STORM HAS WEAKENED TO BELOW SEVERE LIMITS...AND THE 
SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GRANT COUNTY WILL BE 
ALLOWED TO EXPIRE ON SCHEDULE AT 500 PM MDT.

PLEASE STAY TUNED TO LOCAL MEDIA...NOAA WEATHER RADIO...OR THE 
INTERNET AT WWW.WEATHER.GOV SLASH EL PASO FOR MORE INFORMATION.

LAT...LON 3316 10874 3300 10884 3287 10857 3307 10845

$$
PIEPER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:49 PM MDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jul 13, 1:49 PM MDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
149 PM MDT FRI JUL 13 2007

.SYNOPSIS...
MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEW MEXICO AND WESTERN
TEXAS WHILE UPPER LEVEL DISTURBANCES AND A WEAK COLD FRONT MOVE
INTO THE REGION. THIS WEATHER PATTERN WILL RESULT IN A CHANCE FOR
MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. A FEW STORMS
COULD BRING HEAVY RAINS TO SOME LOCATIONS.

&&

.DISCUSSION...
AIR MASS REMAINS VERY MOIST AT LOWERS LEVELS EARLY THIS AFTERNOON
WITH SURFACE DEWPOINTS IN THE MID 50S TO LOWER 60S MOST LOCATIONS.
PRECIPITABLE WATER AMOUNTS ARE ABOVE NORMAL AT 1.2 INCHES WITH CAPES
ABOVE 1000 J/KG BY LATE AFTERNOON. A WEAK COLD FRONT IS ALSO NOW
PUSHING WESTWARD INTO EASTERN NEW MEXICO AND BOUNDARY SHOULD MOVE
INTO THE CWA LATER THIS AFTERNOON AND EARLY THIS EVENING. SHORT
TERM MODEL FORECASTS AND SATELLITE IMAGES ALSO INDICATE UPPER
SHORT WAVE DROPPING SOUTHWARD INTO THE CWA THIS EVENING. LIFTING
WILL BE RATHER DEEP FOR JULY WITH BOUNDARY LAYER CONVERGENCE ALONG
FRONT BENEATH DIFFERENTIAL PVA ALOFT RESULTING IN SCATTERED
CONVECTION ACROSS THE AREA. WIND SHEAR RATHER WEAK AND WEST BULB
ZERO HEIGHTS NEAR 10,000 FEET AGL OVER LOWLANDS SO ANY SEVERE
WINDS AND HAIL WILL BE VERY ISOLATED. HOWEVER LIGHT STEERING FLOW
ALSO MEANS SLOW MOVEMENT TO STORMS AND THUS HEAVY RAINS IN A FEW
LOCATIONS.

VERY SLOW PATTERN EVOLUTION ANTICIPATED THROUGH MIDDLE OF NEXT
WEEK. FOR THE WEEKEND EXPECT UPPER FLOW DOMINATED BY HIGH
AMPLITUDE RIDGE WEST OF THE DIVIDE AND MEAN LONGER AVE TROUGHING
OVER THE EAST. THIS PLACES THE CWA IN PATH OF POTENTIAL SHORT
WAVES MOVING DOWN FROM THE NORTH AND/OR NORTHEAST INTO EARLY NEXT
WEEK. LOW LEVEL FLOW WILL BE CONTROLLED BY TYPICAL SUMMER PATTERN
OF THERMAL TROUGH THROUGH WESTERN ARIZONA WHICH WILL INDUCE LOW
LEVEL MOIST EASTERLY FLOW. EXTENSION OF THERMAL TROUGH MAY
PERIODICALLY EXTEND INTO THE CWA CAUSING AREAS OF SHALLOW
CONVERGENCE THROUGH THE PERIOD. TIMING AND LOCATION OF FORCING
MECHANISMS WILL AS ALWAYS BE DIFFICULT BEYOND THE SHORTER TERM SO
WILL CONTINUE BROAD BRUSH CONVECTIVE OUTLOOK.

LONGER TERM GFS STILL MOVING HIGH AMPLITUDE INVERTED TROUGH
VERY SLOWLY WESTWARD NEXT WEEK WITH AXIS DRIFTING INTO THE CWA
THURSDAY. IF THIS SCENARIO COMES TO PASS...HEAVY RAINS MAY OCCUR
LATE NEXT WEEK.

&&

.AVIATION...VALID 14/00Z-15/00Z
WK SHORTWAVE MOVING SOUTH THROGH THE NEW MEXICO...WILL WORK WITH
ABUNDANT MOISTURE ACROSS THE AREA FOR SCT CB/-TSRA MTNS AND
LOWLANDS.  SFC WND GUSTS TO 45 KNOTS AND LOCAL IFR VSBYS
IN +RA/BLDU WITH SOME STORMS. MOVEMENT SHD BE FROM NORTHWEST TO
SOUTHEAST 5 TO 10 MPH. TSTMS EXPECTED TO DISSIPATE BEFORE 2400L.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 72  95  74  97  73 /  40  20  30  20  30
SIERRA BLANCA TX        66  89  69  91  68 /  40  20  30  20  30
LAS CRUCES              69  94  70  96  69 /  40  20  30  20  30
ALAMOGORDO              66  92  67  96  66 /  40  20  30  20  30
CLOUDCROFT              48  70  48  72  50 /  50  40  40  30  40
TRUTH OR CONSEQUENCES   68  93  69  94  68 /  40  20  30  20  30
SILVER CITY             62  84  64  87  61 /  40  30  30  20  30
DEMING                  68  95  69  97  68 /  40  20  30  20  30
LORDSBURG               69  96  70  98  69 /  40  20  30  20  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

05 ROGASH/TRIPOLI
Hazardous weather outlook, Jul 13, 11:08 AM MDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1108 AM MDT FRI JUL 13 2007

NMZ022>025-030>032-TXZ055-056-141645-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1108 AM MDT FRI JUL 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT. LOCALLY
HEAVY RAINFALL IS POSSIBLE WITH SOME STORMS...ALONG WITH SMALL HAIL.
POTENTIAL FOR FLASH FLOODING EXISTS...ESPECIALLY EAST OF THE RIO
GRANDE VALLEY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS THROUGH THE PERIOD. PRIMARY THREAT WILL BE LOCALLY
HEAVY RAINS WITH ISOLATED AREAS OF FLOODING. A FEW STORMS MAY ALSO
PRODUCE HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER.

ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 6:19 PM MDTSevere Thunderstorm WarningEPZDoña Ana71 min
Jul 12, 6:54 PM MDTFlash Flood WarningEPZDoña Ana96 min
Jul 13, 3:26 PM MDTSevere Thunderstorm WarningEPZGrant49 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.